Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jan 21, 2008, 4:01 AM CST for 39 counties in Alabama. It took effect at Jan 21, 2008, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2008, 4:01 AM CST (10:01 UTC)
- In effect from
- Jan 21, 2008, 11:00 AM CST
- Expired
- Jan 21, 2008, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 211001 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 401 AM CST MON JAN 21 2008 ...DRY CONDITIONS IN PLACE FOR CENTRAL ALABAMA... .RELATIVE HUMIDITIES WILL LIKELY FALL BELOW 25 PERCENT FOR MUCH OF MONDAY AFTERNOON. ALZ011>015-017>050-212300- /O.UPG.KBMX.FW.A.0004.080121T1900Z-080121T2300Z/ /O.NEW.KBMX.FW.W.0005.080121T1700Z-080121T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 401 AM CST MON JAN 21 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES WILL LIKELY FALL BELOW 25 PERCENT BEFORE NOON AND REMAIN THAT WAY THROUGH THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARMING TEMPERATURES...WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jan 20, 11:25 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Jan 20, 11:25 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1125 PM CST SUN JAN 20 2008 .UPDATE...06Z AVIATION DISCUSSION. && .DISCUSSION... WILL DO A QUICK FORECAST UPDATE TO ADJUST OVERNIGHT TEMPERATURES. PLENTY OF COLD AIR REMAINS IN PLACE WHICH IS ALLOWING TEMPERATURES TO DROP AT A PRETTY FAST RATE. THE NORTHERN HALF OF THE FORECAST AREA WILL BE IN THE MID TO UPPER TEENS TOMORROW MORNING. OTHERWISE NO OTHER CHANGES ARE NECESSARY. UPDATED FORECAST WILL BE OUT SHORTLY. 10/ARM && .AVIATION...06Z TAF DISCUSSION. CLEAR SKIES WILL PERSIST THROUGH THE FORECAST PERIOD...WITH WINDS SHIFTING TO A MORE EASTERLY DIRECTION BY MID MORNING ON MONDAY. NO FLIGHT RESTRICTIONS EXPECTED. 14 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...FIRE WEATHER WATCH IN EFFECT FROM 1 PM TO 5 PM MONDAY ALL ZONES. &&
Hazardous weather outlook, Jan 20, 6:41 PM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 641 PM CST SUN JAN 20 2008 ALZ011>015-017>050-220000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 641 PM CST SUN JAN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DRY AIR WILL REMAIN OVER CENTRAL ALABAMA ON MONDAY...WITH AFTERNOON RELATIVE HUMIDITIES NEAR THE THRESHOLD FOR A HIGH FIRE DANGER. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.